Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 17, 2009, 4:23 AM CDT for Kimble County, Menard County, Sutton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2009, 4:23 AM CDT (09:23 UTC)
- Expired
- Apr 17, 2009, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kimble County, TX, Menard County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 92 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2195 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 614 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 170923
FFWSJT
TXC267-327-435-171230-
/O.NEW.KSJT.FF.W.0003.090417T0923Z-090417T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
423 AM CDT FRI APR 17 2009
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS...
SOUTHWESTERN MENARD COUNTY IN WEST CENTRAL TEXAS...
EXTREME NORTHEASTERN SUTTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 730 AM CDT
* AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM ANOTHER AREA OF THUNDERSTORMS MOVING INTO
WESTERN KIMBLE AND MENARD COUNTIES. RAINFALL AMOUNTS OF 1 TO 3
INCHES ARE POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
MCKAVETT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3038 10014 3069 10014 3070 10012 3094 10011
3096 9979 3041 9986
$$
HGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 3:32 AM CDT, 51 minutes earlier.
Area forecast discussion, Apr 17, 3:32 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 332 AM CDT FRI APR 17 2009 .SHORT TERM... LATEST WV LOOP IS SHOWING THE UPPER LOW SPINNING OVER CENTRAL NEW MEXICO. ASSOCIATED PACIFIC FRONT IS MOVING SLOWLY THROUGH THE PERMIAN BASIN EARLY THIS MORNING WITH CONVECTIVE ACTIVITY CONTINUING EAST OF THE BOUNDARY. UPPER LOW WILL BE SLOW TO MOVE OUT OF THE AREA AND SHOULD ONLY BE OVER THE TX/OK PANHANDLE AREA MIDDAY TOMORROW. RAIN WILL STAY IN THE FORECAST THROUGH TONIGHT AND WILL COME TO AN END FROM WEST TO EAST SATURDAY MORNING AS THE PACIFIC FRONT FINALLY MOVES EAST THROUGH THE AREA. A POLAR FRONT WILL MOVE THROUGH THE AREA OVER NIGHT SATURDAY. .LONG TERM... UPPER LOW WILL MOVE NORTHEAST FROM THE SOUTHERN PLAINS AND MERGE INTO THE FLOW ALOFT OVER THE GREAT LAKE AREA BY THE FIRST OF THE WEEK. UPPER HIGH PRESSURE WILL BUILD INTO THE WESTERN STATES IN THE WAKE OF THE DEPARTING UPPER LEVEL SYSTEM. AN UPPER LOW WILL BUILD INTO THE NORTHWEST BY MIDWEEK..BUT IS FORECASTED TO CLOSE OFF AND THEN MOVE EAST ACROSS THE NORTHERN TIER OF STATES THROUGH THE REMAINDER OF THE EXTENDED. WE WILL HAVE A DRY FORECAST THROUGH THE EXTENDED WITH AFTERNOON TEMPERATURES IN THE 80S ON SATURDAY... COOLING POST FRONTAL SUNDAY INTO THE 70S...AND THEN RETURNING TO THE 80S THROUGH THE END OF THE WEEK. MORNING LOWS WILL BE IN THE 40S AND 50S THROUGH TUESDAY...AND THEN THE 50S AND 60S THROUGH THE END OF THE WEEK. .FIRE WEATHER... WIDESPREAD THUNDERSTORMS THAT MOVED ACROSS WEST CENTRAL TEXAS OVERNIGHT PRODUCED MODERATE TO HEAVY RAINFALL ACROSS MOST OF THE AREA... REDUCING THE FIRE DANGER ACROSS WEST CENTRAL TEXAS. FIRE DANGER MAY AGAIN BECOME ELEVATED ACROSS WEST CENTRAL TEXAS EARLY NEXT WEEK AS AFTERNOON MINIMUM RELATIVE HUMIDITY AGAIN DROPS INTO THE TEENS AND THE POTENTIAL FOR ADDITIONAL RAIN REMAINS NEAR ZERO. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 73 48 78 47 72 / 70 20 10 0 10 SAN ANGELO 79 45 82 47 76 / 50 20 10 0 0 JUNCTION 78 52 81 47 76 / 70 30 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/15
Hazardous weather outlook, Apr 17, 3:54 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 354 AM CDT FRI APR 17 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-180900- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 354 AM CDT FRI APR 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT OVER ALL OF WEST CENTRAL TEXAS WITH A SLIGHT CHANCE OF SEVERE STORMS OVER MAINLY THE EASTERN HALF OF THE AREA. SOME THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL. ALONG AND EAST OF A LINE FROM HAMLIN TO SAN ANGELO TO SONORA...THE MAIN THREATS WILL BE DANGEROUS LIGHTNING...DAMAGING WINDS...LARGE HAIL...POSSIBLE FLASH FLOODING...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY MORNING AS AN UPPER LEVEL STORM SYSTEM PULLS EAST OUT OF THE AREA. THE MAIN THREATS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 17, 1:44 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 144 AM CDT FRI APR 17 2009 TXZ065-066-170745- COKE TX-RUNNELS TX- 144 AM CDT FRI APR 17 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 AM CDT FOR COKE AND RUNNELS COUNTIES... AT 142 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES NORTHWEST OF TENNYSON...OR ABOUT 9 MILES SOUTHEAST OF ROBERT LEE...MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TENNYSON BY 200 AM CDT BRONTE BY 205 AM CDT MAVERICK BY 220 AM CDT NORTON BY 240 AM CDT WILMETH BY 245 AM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. PERSONS IN THE PATH OF THE STORM NEED TO BE ADVISED IN THE EVENT THE STORM BECOMES SEVERE AND A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS. LACY
Special weather statement, Apr 17, 2:26 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 226 AM CDT FRI APR 17 2009 TXZ078-169-170830- SUTTON TX-KIMBLE TX- 226 AM CDT FRI APR 17 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT FOR SUTTON AND KIMBLE COUNTIES... AT 224 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF SONORA TO 3 MILES SOUTH OF SONORA...MOVING EAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 BY 245 AM CDT I-10 NEAR THE SUTTON-KIMBLE COUNTY LINE BY 315 AM CDT ROOSEVELT BY 325 AM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS OF 30 TO 40 MPH ARE LIKELY WITH THIS LINE OF STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS. LACY
Special weather statement, Apr 17, 2:59 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 259 AM CDT FRI APR 17 2009 TXZ168-170900- MENARD TX- 259 AM CDT FRI APR 17 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT FOR MENARD COUNTY... AT 257 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF MENARD TO 24 MILES SOUTHWEST OF MENARD...MOVING EAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... MENARD BY 330 AM CDT THE INTERSECTION OF US-83 AND HIGHWAY 29 BY 335 AM CDT THE INTERSECTION OF US-83 AND RANCH ROAD 1773 BY 340 AM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS LINE OF STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS. LACY
Special weather statement, Apr 17, 3:25 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 325 AM CDT FRI APR 17 2009 TXZ073-139-154-170930- COLEMAN TX-CONCHO TX-MCCULLOCH TX- 325 AM CDT FRI APR 17 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT FOR COLEMAN...CONCHO AND MCCULLOCH COUNTIES... AT 321 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF PAINT ROCK TO 5 MILES NORTH OF EDEN TO 9 MILES SOUTH OF EDEN...MOVING EAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... THE INTERSECTION OF US-87 AND RANCH ROAD 2134 BY 330 AM CDT MILLERSVIEW BY 335 AM CDT THE INTERSECTION OF RANCH ROAD 1929 AND RANCH ROAD 2134 BY 340 AM CDT IVIE RESERVOIR NEAR CONCHO PARK MARINA BY 345 AM CDT SALT GAP AND MELVIN BY 350 AM CDT STACY AND DOOLE BY 355 AM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS LINE OF STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS. LACY
Special weather statement, Apr 17, 3:58 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 358 AM CDT FRI APR 17 2009 TXZ073-154-168-170-171000- CONCHO TX-MCCULLOCH TX-MENARD TX-MASON TX- 358 AM CDT FRI APR 17 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT FOR CONCHO... MCCULLOCH...MENARD AND MASON COUNTIES... AT 357 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF MENARD TO 12 MILES NORTHEAST OF MENARD TO 9 MILES SOUTHEAST OF MENARD...MOVING NORTHEAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... HEXT BY 410 AM CDT THE INTERSECTION OF US-190 AND RANCH ROAD 1311 BY 415 AM CDT BRADY LAKE BY 425 AM CDT BRADY BY 430 AM CDT THE INTERSECTION OF US-377 AND RANCH ROAD 1222 BY 435 AM CDT US-377/US 87 NEAR THE MASON-MCCULLOCH COUNTY LINE AND KATEMCY BY 440 AM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS LINE OF STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS. LACY
Special weather statement, Apr 17, 4:00 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 400 AM CDT FRI APR 17 2009 TXZ154-155-170-171100- MCCULLOCH TX-SAN SABA TX-MASON TX- 400 AM CDT FRI APR 17 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT FOR MCCULLOCH...SAN SABA AND MASON COUNTIES... AT 457 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 13 MILES WEST OF RICHLAND SPRINGS TO 15 MILES EAST OF BRADY TO 10 MILES NORTHEAST OF MASON...MOVING EAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... US-190 NEAR THE MCCULLOCH-SAN SABA COUNTY LINE BY 505 AM CDT HALL BY 515 AM CDT PONTOTOC BY 520 AM CDT RICHLAND SPRINGS BY 530 AM CDT ALGERITA BY 545 AM CDT HARKEYVILLE BY 555 AM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS LINE OF STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS. LACY
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 11:02 PM CDT | Tornado Warning | SJT | Crockett | 43 min |
| Apr 16, 11:38 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 52 min |
| Apr 16, 11:40 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 50 min |
| Apr 17, 12:17 AM CDT | Tornado Warning | SJT | Crockett | 43 min |
| Apr 17, 12:19 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 41 min |
| Apr 17, 12:23 AM CDT | Tornado Warning | SJT | Crockett | 52 min |
| Apr 17, 12:29 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 46 min |
| Apr 17, 12:56 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Tom Green | 49 min |
| Apr 17, 1:15 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 45 min |
| Apr 17, 1:27 AM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Apr 17, 1:29 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 46 min |
| Apr 17, 1:54 AM CDT | Tornado Warning | SJT | Schleicher | 36 min |
| Apr 17, 2:20 AM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 40 min |
| Apr 17, 3:49 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 3 hr |
| Apr 17, 5:54 AM CDT | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, Menard | 3 hr |
| Apr 17, 6:25 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 110 min |
| Apr 17, 6:30 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Apr 17, 6:55 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 65 min |
| Apr 17, 8:20 AM CDT | Areal Flood Advisory | SJT | Kimble, Sutton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.